Side Effects Of Isotretinoin

Isotretinoin is used to treat acne, other skin problems, and some kinds of cancer. Some of the side effects are skin dryness, photosensitivity, thinning of hair, headaches, tiredness, bleeding gums, blood in stools, and difficulty breathing. It is known to cause miscarriage, death of the fetus, and premature birth if used by pregnant women.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Can Isotretinoin result in menstrual irregularities?

Query: Hi doctor, I have been on Isotretinoin for almost six months now. I did not get my period for almost four months, and I have had them for the last 45 days. I had a similar issue last time I was on Isotretinoin, where I had my period every two to three months for almost two weeks at a time. All my b...  Read Full »


Dr. Richa Agarwal

Answer: Hi, Welcome to icliniq.com. I have gone through your history and understand your concerns. Your menstrual irregularities could be due to hormonal imbalance caused by Isotretinoin. This effect is due to an increase in LH (luteinizing hormone) levels in your body due to the use of Isotretinoin. As i...  Read Full »

Will Accutane help to treat acne breakouts?

Query: Hi doctor,I am currently on Accutane for adult acne. I am 30 years old and have been on low dose birth control since I was 16. I need to go off the pill, but I am so terrified of the post-pill acne. My skin is finally good after 30 years, and I do not want to go back to dealing with horrible skin. ...  Read Full »


Dr. Chaitra. P

Answer: Hi, Welcome to icliniq.com. Accutane (Isotretinoin) alone can control your acne well. Birth control pills are given to avoid pregnancy while on Accutane treatment. If there is no sexual activity, contraceptive pills can be safely withheld. However, it is very important to understand that Accutane ca...  Read Full »

Can stopping Accutane cause hair sideefall?

Query: Hello doctor,I have been experiencing hair loss since I stopped Accutane 4 months ago. I feel my hair has reduced in thickness significantly. Will my hair grow back, or is it irreversible.  Read Full »


Dr. Suvina Attavar

Answer: Hello, Welcome to icliniq.com. Hairfall and hair thinning are two different issues. If you see more than 100 hairs falling per day, then it requires treatment, and this kind of fall is usually reversible. With the right treatment, hair will regrow. The causes for this could be nutritional deficien...  Read Full »

Is there any vitamin supplement that can be used as an alternative to Accutane for treating acne?

Query: Hi doctor, I am on Isotretinoin for around 50 days. My face is now clear and it really improved my skin as I have oily skin. But, I have noticed clay colored stools. I am also having high fever and facing weakness. Now, my veins on hand started to swell. I am also having difficulty in breathing. But...  Read Full »


Dr. Sampada Avinash Thakare

Answer: Hi, Welcome to icliniq.com. You should visit your physician as soon as possible. All these can be symptoms of obstructive jaundice. To confirm get your blood tested for complete blood count and liver function test. Also, get a urine routine microscopic test and ultrasound abdomen. Stop oral Isotreti...  Read Full »

Does intake of Isotretinoin affect pregnancy in the future?

Query: Hi doctor,I am an unmarried woman. My plan is to get into marriage life after two years. Currently, I have been taking Isotretinoin for the past 20 days. I have heard that it may cause infertility in women. Does Isotretinoin cause future birth defect? Will it affect my future pregnancy?  Read Full »


Dr. Jimesh H Mavani

Answer: Hello, Welcome to icliniq.com. Actually, it is known that Isotretinoin can cause severe birth defects in the baby if taken during pregnancy. So, you must not take it, if you are pregnant. And if you have taken, then some doctor will advice termination also in early pregnancy. But, ther...  Read Full »

Is there a permanent remedy to get rid of psoriasis?

Query: Hello doctor, I would like to know a few details of the tablets which I have been taking for my scalp psoriasis. Winolap 5mg once in a while when itching is too high (without doctor's prescription). Isotretinoin drugs/other drugs (with doctor's prescription). I have been taking these medicines on a...  Read Full »


Dr. Rahul Rathee

Answer: Hello, Welcome to icliniq.com. Isotretinoin is a potentially dangerous drug and in many countries there are very strict guidelines over its use. It basically contains retinoids which in simple language is a derivative of vitamin A. It is primarily used to treat severe cystic acne and I fail to und...  Read Full »

Is Isotretinoin prescribed for acne?

Query: Hi doctor, I have deep acne on the face for more than 10 years and for which my doctor has prescribed Isotretinoin drug Isokon 20 mg. The medicine seems to show a lot of improvement for acne. However, I feel that it has some side effects as I feel tired with burning eyes. Is this normal? Is Isotre...  Read Full »


Dr. Suvash Sahu

Answer: Hi, Welcome to icliniq.com. Yes, Isotretinoin is a wonder drug for acne. But, it has lots of side effects. The side effects can be avoided if you take it under strict guidance of your dermatologist. For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-on...  Read Full »

Does Isotretinoin increase facial hair growth?

Query: Hi doctor, I am a 24 year old female. My height is 5'3" and weight 58 kg. I have started to use Isotretinoin 20 mg per day. I have been taking it for the past seven days. But, my facial hair has grown more all over my face. They are not dark, but noticeable. What to do? Should I continue the medici...  Read Full »


Dr. Rakesh Kumar Bahunuthula

Answer: Hi, Welcome to icliniq.com. Growth of facial hair is not a side effect of Isotretinoin. It could be due to factors such as racial, hormonal and irregular menses. You can continue Isotretinoin till your acne clears and then reduce it to a maintenance dose of 10 mg twice weekly or as needed. However,...  Read Full »

I have severe acne problem. It is increasing by the day. can you suggest some medicines?

Query: Hi doctor, I am a 30-year-old male. I am facing severe acne problem. I am currently using Doxy-1 L-DR Forte Capsule two times a day since 20 days and Persol-plus gel at night and Ahaglow-S face wash. Also, Aziderm cream 20 % and Cetaphil as a moisturizer. But it is painful and with pus. Sometimes, ...  Read Full »


Dr. Sampada Avinash Thakare

Answer: Hello, Welcome to icliniq.com. All the medications you are on are right. I agree with your treating doctor. Peeling is a procedure where fruit-concentrated extracts are used, such as Glycolic acid and many other (Salicylic acid) which help reduce the activity of the sebaceous glands and in turn...  Read Full »

Is my acne prescription correct?

Query: Hi doctor, For the last four months, I started getting acne in the form of pustules, papules and small nodules. My dermatologist prescribed Isotretinoin 20 mg on alternate days, but rather than improvement my acne is getting worse. She also prescribed antibiotic Sepmax-DS (800 mg) that is a combina...  Read Full »


Dr. Jyotisterna Mittal

Answer: Hi, Welcome to icliniq.com. You should continue with Isotretinoin. Isotretinoin is a wonderful drug, but it takes around 40 days to show its effect. With Isotretinoin, you may even feel flare up of your acne, which is normal and it should be continued. I cannot comment upon the usefulness of Septra...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.